Chronic lithium intoxication: Varying electrocardiogram manifestations

Raja Naga Mahesh Maddala, A. J. Ashwal, M. Sudhakar Rao, R. Padmakumar

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Lithium is a commonly used drug in psychiatric practice. It is used in the treatment of depression and bipolar disorder. It has a narrow therapeutic index with documented adverse effects even near therapeutic levels. It has myriad of manifestations at toxic levels. The cardiovascular effects range from relatively benign ST-T wave changes to fatal arrhythmias. We describe a case of lithium toxicity which presented as a junctional rhythm and later showed a variety of manifestations such as complete heart block, atrial fibrillation, sinus bradycardia, and finally reverted to sinus rhythm at par with serum lithium levels.

Original languageEnglish
Pages (from-to)127-129
Number of pages3
JournalIndian Journal of Pharmacology
Volume49
Issue number1
DOIs
Publication statusPublished - 01-01-2017

Fingerprint

Lithium
Electrocardiography
Heart Block
Poisons
Bradycardia
Bipolar Disorder
Atrial Fibrillation
Psychiatry
Cardiac Arrhythmias
Depression
Therapeutics
Serum
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Cite this

Maddala, Raja Naga Mahesh ; Ashwal, A. J. ; Rao, M. Sudhakar ; Padmakumar, R. / Chronic lithium intoxication : Varying electrocardiogram manifestations. In: Indian Journal of Pharmacology. 2017 ; Vol. 49, No. 1. pp. 127-129.
@article{ff4836ddfb8149e987dc19a873d8a62b,
title = "Chronic lithium intoxication: Varying electrocardiogram manifestations",
abstract = "Lithium is a commonly used drug in psychiatric practice. It is used in the treatment of depression and bipolar disorder. It has a narrow therapeutic index with documented adverse effects even near therapeutic levels. It has myriad of manifestations at toxic levels. The cardiovascular effects range from relatively benign ST-T wave changes to fatal arrhythmias. We describe a case of lithium toxicity which presented as a junctional rhythm and later showed a variety of manifestations such as complete heart block, atrial fibrillation, sinus bradycardia, and finally reverted to sinus rhythm at par with serum lithium levels.",
author = "Maddala, {Raja Naga Mahesh} and Ashwal, {A. J.} and Rao, {M. Sudhakar} and R. Padmakumar",
year = "2017",
month = "1",
day = "1",
doi = "10.4103/ijp.IJP_204_16",
language = "English",
volume = "49",
pages = "127--129",
journal = "Indian Journal of Pharmacology",
issn = "0253-7613",
publisher = "Medknow Publications and Media Pvt. Ltd",
number = "1",

}

Chronic lithium intoxication : Varying electrocardiogram manifestations. / Maddala, Raja Naga Mahesh; Ashwal, A. J.; Rao, M. Sudhakar; Padmakumar, R.

In: Indian Journal of Pharmacology, Vol. 49, No. 1, 01.01.2017, p. 127-129.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Chronic lithium intoxication

T2 - Varying electrocardiogram manifestations

AU - Maddala, Raja Naga Mahesh

AU - Ashwal, A. J.

AU - Rao, M. Sudhakar

AU - Padmakumar, R.

PY - 2017/1/1

Y1 - 2017/1/1

N2 - Lithium is a commonly used drug in psychiatric practice. It is used in the treatment of depression and bipolar disorder. It has a narrow therapeutic index with documented adverse effects even near therapeutic levels. It has myriad of manifestations at toxic levels. The cardiovascular effects range from relatively benign ST-T wave changes to fatal arrhythmias. We describe a case of lithium toxicity which presented as a junctional rhythm and later showed a variety of manifestations such as complete heart block, atrial fibrillation, sinus bradycardia, and finally reverted to sinus rhythm at par with serum lithium levels.

AB - Lithium is a commonly used drug in psychiatric practice. It is used in the treatment of depression and bipolar disorder. It has a narrow therapeutic index with documented adverse effects even near therapeutic levels. It has myriad of manifestations at toxic levels. The cardiovascular effects range from relatively benign ST-T wave changes to fatal arrhythmias. We describe a case of lithium toxicity which presented as a junctional rhythm and later showed a variety of manifestations such as complete heart block, atrial fibrillation, sinus bradycardia, and finally reverted to sinus rhythm at par with serum lithium levels.

UR - http://www.scopus.com/inward/record.url?scp=85014532535&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85014532535&partnerID=8YFLogxK

U2 - 10.4103/ijp.IJP_204_16

DO - 10.4103/ijp.IJP_204_16

M3 - Article

C2 - 28458438

AN - SCOPUS:85014532535

VL - 49

SP - 127

EP - 129

JO - Indian Journal of Pharmacology

JF - Indian Journal of Pharmacology

SN - 0253-7613

IS - 1

ER -